Psycho-Babble Medication Thread 526908

Shown: posts 1 to 4 of 4. This is the beginning of the thread.

 

Dizziness with Parnate Restoril

Posted by laurenjb on July 12, 2005, at 20:41:51

Hi all: One week ago, I went up to 40mg Parnate from 30 and on 30mg Restoril. The Restoril has given me 2 good nights' sleep in that time and the Parnate seems to be working on the depression. Last night and this morning (after a poor night's sleep), I had severe dizziness whenever I tried to stand up. I had to sit down immediately and put my head down. I also had spasms in my arms, legs and neck (maybe poor circulation?) and I've been having tinnitus since starting the Parnate, but it's worse after the dizzy spells. My blood pressure is normal. I'm going to stop taking the Restoril as of tonight and see what happens. Has anyone had similar or experiences? Any advice? Thanks, Lauren

 

Re: Dizziness with Parnate Restoril

Posted by Declan on July 14, 2005, at 15:37:31

In reply to Dizziness with Parnate Restoril, posted by laurenjb on July 12, 2005, at 20:41:51

Hi Lauren

When I've had a night with bad sleep I feel terrible the next day.

What I'm curious about is that the Parnate is working on your depression. Do you mind me asking what your depression is like? And how Parnate effects the way that you feel. (I like the dopaminey feel on 10mg/d but don't feel I *need* more of it.)

You know what's said about Parnate not being particularly mood brightening (happy?). Is that how you find it?

How was your sleep before starting on it? (Mine has been bad for years, growing older I guess). Jochen, I think, was on 160mg and had no problem sleeping but he slept too much anyway. I suppose if the insomnia persists Restoril (temazepam?) will lose some effectiveness.

Declan

 

Re: Dizziness with Parnate Restoril » Declan

Posted by laurenjb on July 14, 2005, at 16:01:03

In reply to Re: Dizziness with Parnate Restoril, posted by Declan on July 14, 2005, at 15:37:31

Hi Declan: I only recently started on Parnate (I think I've been on it for about 5 weeks) and last week went to 40mg/day from 30 because I crashed pretty hard. I would say I am hopeful about it -- have felt pretty well since last week when I was horribly low. I am functioning better without crying all the time and thinking of suicide, though these things do happen, particularly at night (never a good time for me -- even worse now with the sleep problems).

It's the same for me about not feeling "happy" -- I just feel better and am capable of working up some joy so I can't complain.

I have also always had sleep problems but not like this. Klonopin as needed over the past 7 years has helped me, but not anymore. As far as Parnate side effects, besides insomnia, the dizziness (I think it's been called orthostatic hypotension in other posts?) and tinnitus can be fairly bad, but I'm loving the appetite/weight loss following about a 20 lb. weight gain with Remeron!>

I'm surprised that 10mg has any effect on you. How long have you been on it?

All in all, to answer your question, I am pretty happy with the Parnate, mostly because I've already been on 25-30 meds and had (unsuccessful) ect and I have to believe that something is going to work. When things are bad, I just let other people have hope for me. My doctor seems to have a lot of hope for Parnate, so I'm sticking with her assessment.

Take care, Lauren


Hi Lauren
>
> When I've had a night with bad sleep I feel terrible the next day.
>
> What I'm curious about is that the Parnate is working on your depression. Do you mind me asking what your depression is like? And how Parnate effects the way that you feel. (I like the dopaminey feel on 10mg/d but don't feel I *need* more of it.)
>
> You know what's said about Parnate not being particularly mood brightening (happy?). Is that how you find it?
>
> How was your sleep before starting on it? (Mine has been bad for years, growing older I guess). Jochen, I think, was on 160mg and had no problem sleeping but he slept too much anyway. I suppose if the insomnia persists Restoril (temazepam?) will lose some effectiveness.
>
> Declan

 

Re: Dizziness with Parnate Restoril

Posted by Declan on July 14, 2005, at 18:47:21

In reply to Re: Dizziness with Parnate Restoril » Declan, posted by laurenjb on July 14, 2005, at 16:01:03

I've been on 10mg/d for a little over 2 weeks. Yeah, I have no trouble *noticeing* it, but it's really my first AD, so that might have something to do with it. And I don't hope for much therapeutic effect, that is such an effect without complications. At least I don't have the hypotension or mood instability (more than normal).

I don't know how you've had the stamina to try all those meds and ect, and I guess you don't either. But maybe it's like what they say about drug addicts having no discipline and you think, matey you have *no* idea.

Declan


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.